MAUDE Adverse Event Report: RICHARD WOLF GMBH NEEDLE PUSHER WL 210MM

RICHARD WOLF GMBH NEEDLE PUSHER WL 210MM
Model Number 8267.50
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the device is in progress.The device is currently being returned by the user to richard wolf (b)(4), and a follow-up report will be submitted as soon as the investigation is completed.Rwmic is submitting this report on behalf of richard wolf (b)(4).
 
Event or Problem Description
The following was reported to rw (b)(4): a microlaryngoscopy with synechiae transection and insertion of a lacs was planned as surgery.After cutting the synechiae, the lacs was to be positioned.For this purpose, the thread was inserted into the needle provid-ed for this purpose and pushed into the needle slide.Positioning of the instrument at the desired location.Then the needle was pushed out through the larynx and the thread was fixed outside, the first side worked well.When proceeding with the second side, the needle could be primarily retracted into the needle slide, but in situs it could not be pushed out again.The needle jammed in the needle slide, it only peeked out a bit at the front.The needle could not be moved at all and could not be removed from the instrument.So the operation had to be aborted.
 
Additional Manufacturer Narrative
The present 8267.50 needle pusher wl 210mm from the batch 1438060 was checked in the responsible technical department.The needle could be dismantled and mounted quite easily.We assume a user error, because either the needle was mounted incorrectly (not on position to the outer bent shaft tube) or the bent shaft tube was not mounted correctly (locking pin not on groove), so that the bends of needle and shaft were not aligned to each other and one then tried with some force to bring the needle incl.The flexible part of the plunger to the corresponding position.The present 8267.50 needle pusher wl 210mm from batch 1438060 was booked into stock on 01.04.2020.With the corresponding production order 1438060, a total of 17 pieces of the 8267.50 needle pusher wl 210mm were produced.On 04.11.20, 1 piece of 8267.50 needle pusher wl 210mm from batch 1438060 was delivered to the customer.In the ga-g115 in chapters 6 and 7 there are sufficient instructions for visual and functional inspection and for use and handling.Among other things, the products must also be checked for missing parts and damage before and after each use.To detect damage.Chapter 8.2.1 preparation refers to correct assembly.Here the user is explicitly informed about the steps to be taken during installation and the possible dangers of incorrect installation.Various checks and function tests are described that the user must carry out in order to detect possible damage to the product at an early stage and to be able to act accordingly.Possible hazards were taken into account in the risk assessment b9 r03 with the corresponding extent of damage and probability of occurrence and assessed with an acceptable risk.This assessment is still valid even taking into account the current case.Due to the detected defects / damages 8267.50 needle pusher wl 210mm from batch 1438060, we assume a user error.Richard wolf gmbh(rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation(rwmic) is submitting this report on behalf of rwgmbh.
 
Event or Problem Description
This follow up report is to provide the complaint investigation.The full description of the findings is provided in the section h10 of this report.

Brand Name
NEEDLE PUSHER WL 210MM
Common Device Name
NEEDLE PUSHER WL 210MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key11030175
Report Number9611102-2020-00027
Device Sequence Number16325714
Product Code LRC
UDI-Device Identifier04055207039199
UDI-Public04055207039199
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
874.4420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8267.50
Device Catalogue Number826750
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1